MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00Z
Medical Device Problem Code Failure to Recalibrate (1517)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the bubble detector.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report of s5 bubble sensor issue during set up.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
D.4.The catalogue and the sn of the bubble sensor have been provided and relevant field updated.The udi field has been upadated.D.4.The sn of the bubble sensor has been provided and manufacturing field updated.H.11.According to follow up, the bubble sensor stop working during the case and a new bubble sensor has been sent to the customer to fix the issue.The perfusionist has disposed the complained bubble sensor.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
A device service history review was performed and revealed that no similar events were identified on this device, so the affected module had never been replaced since installing the s5 in 2024.Bubble sensor under-sensing malfunction can be caused by a defective bubble sensor cable; defective bubble sensor module and/or bubble sensor not properly connected to its module (user error).Based on above, the most likely root cause of the reported event is an early failure of the bubble sensor.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
BUBBLE DETECTOR
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20638953
Report Number9611109-2024-00534
Device Sequence Number17984413
Product Code DTQ
UDI-Device Identifier04033817902683
UDI-Public(01)04033817902683(11)240801
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-50-00Z
Device Catalogue Number23-07-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/08/2024
01/22/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/05/2024
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown